Missouri, 2025Damaging Winds in Missouri, August 7, 2025
August 7, 2025 · NWS EAX · 7 events in 3 counties and zones
During the morning hours of August 7th, an MCS brought severe wind gusts to portions of northern Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the morning hours of August 7th, an MCS brought severe wind gusts to portions of northern Missouri.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 7, 5:24 AM CST, 2 hours 33 minutes earlier. Its key messages:
- Isolated to scattered storms possible (up to a 30% chance) this morning into the afternoon.
- Hot and humid conditions are expected through Saturday, with Friday being the hottest day. Triple-digit heat indices are likely (>75% chance) during the afternoon hours in much of the area Friday.
- An unsettled weather pattern with multiple chances for showers and thunderstorms is expected Saturday through early next week.
Area forecast discussion, Aug 7, 5:24 AM CST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
624 AM CDT Thu Aug 7 2025
.KEY MESSAGES...
- Isolated to scattered storms possible (up to a 30% chance)
this morning into the afternoon.
- Hot and humid conditions are expected through Saturday, with Friday
being the hottest day. Triple-digit heat indices are likely
(>75% chance) during the afternoon hours in much of the area
Friday.
- An unsettled weather pattern with multiple chances for showers
and thunderstorms is expected Saturday through early next
week.
&&
.DISCUSSION...
Issued at 425 AM CDT Thu Aug 7 2025
This morning into the early afternoon, there will once again be a
chance for isolated to scattered thunderstorms as a midlevel
shortwave trough moves through the region. Convection-allowing
models are struggling once again with the storm evolution through
the day, with highly variable output run-to-run and model-to-model.
Much of the 00z MPAS guidance appears out to lunch already, with
widespread convective development simulated to have begun by now in
the mid-Missouri Valley southward through eastern Kansas and western
Missouri. Instead, strong convection has initiated much farther east
into central/southeastern Iowa. Some isolated/scattered showers are
developing farther west along I-80 in Iowa and to the south in
eastern Kansas, but it remains rather unclear how strong/widespread
this convection will become. With the HRRR/RRFS/MPAS showing such
widely varying solutions this morning, this looks very much to be a
nowcast-type situation (once again), with potential considerable
edits to the forecast through the morning. The general model trend
recently has been to back off the potential, keeping coverage of
storms relatively sparse in our forecast area. However, given the
subtle forcing from the aforementioned vort max, will keep some PoP
mention across the area through the morning, especially given
development to our north. With any storms that develop, severe-
weather chances are low given weak shear and unfavorable time of
day. With storms being elevated, layers of subsaturation in the low
levels, and reasonably quick storm motions, any threats of heavy
rainfall are very limited.
The mid- to upper-level high remains over the southwest U.S. with
ridging extending through the Plains. Persistent southerly winds
along with higher heights (due to the approaching/expanding mid to
upper level ridge) will allow temperatures to warm a few more
degrees this afternoon. Highs for today are anticipated to reach the
low to mid 90s (a few degrees above seasonal averages). However,
there is lingering uncertainty with forecast highs owing to
potential influence of convection this morning, so confidence is
lower than average.
As the mid to upper level ridge continues its eastward track into
Friday, the ridge axis is expected to move into/through our region.
A few weak vort maxima move through the flow early Friday morning
that could produce a stray shower/storm, but given the amplified
ridging and warming air aloft -- think precipitation potential is
pretty low tonight into Friday morning; no mention of precipitation
is in the forecast tonight into Friday at this time.
With the presence of a deepening surface low to our west/northwest
on Friday, southerly winds gusting around 20-25 mph can be expected
occasionally through the day. The increased southerly flow combined
with the eastward shift of the H850 thermal ridge will allow
temperatures to climb into the mid to upper 90s with dew points in
the 70s. Heat indices will likely exceed the triple digits by late
morning through the afternoon. Given lingering uncertainty in the
forecast prior to this point and in coordination with surrounding
offices, held off on heat-advisory issuance for Friday for now.
Nevertheless, forecast heat indices near/above 105 F would suggest
products will likely be needed; will examine another set of model
runs before making heat-headline decisions.
Late Friday into Saturday a stout upper level low tracks across the
U.S./Canadian border, flattening the broad ridging across the
southwestern/central U.S. Multiple shortwaves on the southern
periphery of the upper low will be catalysts for daily thunderstorm
chances starting Saturday. As the surface front stalls out and
becomes more diffuse, multiple rounds of thunderstorms will be
possible Saturday into early next week. With several rounds or
thunderstorms possible and PWATs approaching 2", there may be a few
chances for heavy rainfall leading to localized flooding. Being this
far out, there is uncertainty with the exact amounts and locations
for heaviest rainfall. As for temperatures, highs into early next
week will range in the upper 80s to mid 90s. Uncertainty also lies
with the temperature forecast as multiple chances for thunderstorms
could modulate daytime heating through this period.
&&
.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 618 AM CDT Thu Aug 7 2025
VFR conditions anticipated for the duration of the TAF period.
Winds will remain out of the south with occasional gusts to
around 20 kts through the day. Winds will diurnally weaken later
this evening.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.
&&
DISCUSSION...Collier
AVIATION...Collier
Hazardous weather outlook, Aug 7, 4:06 AM CST, 3 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0506 AM CDT Thu Aug 07 2025
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081006-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0506 AM CDT Thu Aug 07 2025
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Through tonight.
There is a low probability of widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.
.KEY MESSAGES...
- Isolated to scattered storms possible (up to a 30% chance)
this morning into the afternoon.
- Hot and humid conditions are expected through Saturday, with Friday
being the hottest day. Triple-digit heat indices are likely
(>75% chance) during the afternoon hours in much of the area
Friday.
- An unsettled weather pattern with multiple chances for showers
and thunderstorms is expected Saturday through early next
week.
Thunderstorm Wind, Mercer
- When
- August 7, 7:57 AM CST to 7:58 AM CST
- Where
- Mercer County, 2.76 mi N of South Lineville
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.570, -93.530
Trees uprooted just south of the Iowa state line along US Highway 65 north of Mercer.
Thunderstorm Wind, Mercer
- When
- August 7, 8:00 AM CST to 8:01 AM CST
- Where
- Mercer County, 0.69 mi S of Mercer
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.510, -93.530
Wires down and widespread power outages in northern Mercer County.
Thunderstorm Wind, Mercer
- When
- August 7, 8:00 AM CST to 8:01 AM CST
- Where
- Mercer County, 0.56 mi SSW of Mercer
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.513, -93.535
Damage to a structure along US Highway 65 along with a snapped power pole.
Thunderstorm Wind, Sullivan
- When
- August 7, 8:26 AM CST to 8:27 AM CST
- Where
- Sullivan County, 0.53 mi W of Newtown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.380, -93.340
Large tree limbs downed in Newtown due to thunderstorm wind gusts.
Thunderstorm Wind, Sullivan
- When
- August 7, 8:32 AM CST to 8:33 AM CST
- Where
- Sullivan County, 0.69 mi S of Harris
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.310, -93.350
Tree limbs reported downed in Harris from thunderstorm winds.
Thunderstorm Wind, Sullivan
- When
- August 7, 8:55 AM CST to 8:56 AM CST
- Where
- Sullivan County, 2.98 mi WNW of Milan
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.220, -93.170
Estimated wind gusts up to 65 mph about 3 miles northwest of Milan.
Thunderstorm Wind, Grundy
- When
- August 7, 9:02 AM CST to 9:03 AM CST
- Where
- Grundy County, 0.87 mi NW of Galt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.140, -93.390
Estimated 60 mph wind gusts just north of Galt.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Dakota, August 7 to 8, 2025$1.9 million · 1.75 in hail · 70 events
- Heat in Oklahoma, August 7 to 10, 2025124 events
- Excessive Heat and Heat in Texas, August 7 to 10, 202530 events
- Hail and Damaging Winds in Montana, August 7, 20251.75 in hail · 30 events
- Flood and Hail in Montana, August 7, 20252 in hail · 20 events
- Damaging Wind and Lightning Strikes in Florida, August 7, 20251 injured · $10,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Kansas, August 7, 2025$10,000 · 2 in hail · 8 events
- Hail and Damaging Winds in Montana, August 7, 20251 in hail · 6 events
- Heat and Astronomical Low Tide in California, August 7, 20255 events
- Hail in Michigan, August 7, 20252 in hail · 4 events
- Flooding and Heavy Rain in Florida, August 7, 20253 events
- Waterspout in South Atlantic Coastal Waters, August 7, 20252 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1271109, 1271110, 1271117, 1271112, 1271113, 1271114, 1271115.